hi lovely ladies, well its been almost 4 weeks of hormone injection. i can quite easily say its been the worst time of my life!! i went to hit my husband (stopped myself but sooooo unlike me it scared crap out of both of us) i went to the doctors and shes prescribed me strong anti not sure if its the right route to take? but she thinks because of chronic pain and fatigue then the hormone injection i am serverly depressed.. anyone else been threw this and what happened? im scared to take the tablets because personally i think its the decapeptyl thats making me like this not depression.. but she is the qaulified one so i dont know what to do .....x

3 Replies

  • Absolutely it is the decapeptyl that is causing this, combined with exhaustion, hormones up the creek and so on.

    I know exactly what you are hitting right now. Been there myself. It really is totally out of character and scary for you and the family too and there is nothing can be done about it but to give everyone who might be a target for your anger a wide berth till it calms down. It does come and go in the days. some much worse than others.

    It's one of the key elements as to why I emphasise telling family and friends of all the side effects, because they need forewarning just in case.

    The drugs can also make you depressed which is a separate issue, and all of these should lift when you stop the drug. It is tough, certainly the toughest drugs I've ever been on, (i was on zoladex) and please remember that it doesn't suit everyone, and deciding to stop is entirely your own decision.

    Knowing that t is not the real you but is the effect of the drugs hopefully will help the marriage, and unless you have been through it, there really is no way to know how bad that can be.

    I coped as I said by shutting myself in the bedroom and trying to get rest and nap/sleep if possible, but there were harsh words said, things thrown and doors slammed far too much. Like being in the worst case of a teenage tantrum. Raging hormonal upset.

    If you want to risk taking the anti-depressants too at the same time, then be careful because you won't know what side effects are from which drug. HRT add back therapy is probably a better way to address the disrupted hormones than anti-depressants, if you are not on HRT yet.

    I am very much in favour of anti-depressants if you are genuinely depressed, but if it is a depression which has only be brought on by decapeptyl, then stopping that is probably the better option for your brain and body.

    Decapeptyl doesn't cure endo, the only benefit is to try and calm endo pain, but the right surgery and strong enough pain relief can address those issues too.

    There are so many really unpleasant side effects that these GnRH drugs can throw at you, that it is certainly worth considering very carefully whether you and your marriage can cope with even more of this another month.

    Please get the full list of side effects from the various patient advice leaflets and the previous discussions on GnRH drugs on this forum (use the search button.)

    I wish you all the best for getting through this and please tell your dear hubby that it is the drug, not the real you at all, and whatever you say or do out of character to please be patient and once you stop the decapeptyl you will begin getting back to normal in the coming weeks. It is not an instant recovery it does happen over a few weeks.

  • I agree with Impatient - better to try hrt first.

    My first month of prostap I had a bit of a "meanie meno meltdown" (my husbands name for it) tho the hrt stopped me getting really down and after the first month I started feeling a lot getter fortunately.

    Have you had problems before where your hormones have affected your moods badly? I have always been quite bad (get depressive and nasty pms), and found the prostap amplified it.

    Hope you're feeling a bit better and try and remember that depression is often a drought of happy hormones, and anti-ds will help fill that reservoir up until you can keep it filled yourself.


  • Just reading through posts and saw this and really feel for you. I've been suffering with depression for 15 years and am on the top level dose of venlafaxine. Even then I'm only just about coping with the depression. I think mine is due to being in pain (first with my back and then other bits of me started going wrong and wanted to join in the fun) as that releases cortisol which messes with serotonin. With that in mind and everyone's description of the side effects of Decapeptyl if I'm offered that I shall hobble screaming in the opposite direction! The main thing I wanted to say is that if one drug is messing up hormones sufficiently to cause depression than the doc prescribing anti-depressants is just trying to even up the balance. Although the points made previously about not knowing which side effect comes from where is a very good one. All of this sounds just so awful and I'm only at the beginning of the investigations so is making me quake in my boots! I do hope you are feeling better. DDx

You may also like...